Journal of Statistical Theory and Applications

Volume 12, Issue 1, May 2013, Pages 55 - 66

A Symmetric Component Alpha Normal Slash Distribution: Properties and Inferences

Authors
Wenhao Gui, Pei-Hua Chen, Haiyan Wu
Corresponding Author
Wenhao Gui
Available Online 1 May 2013.
DOI
https://doi.org/10.2991/jsta.2013.12.1.5How to use a DOI?
Keywords
Alpha Normal distribution, Kurtosis, Skewness, Slash distribution, Symmetric Component
Abstract
In this paper, we introduce a new class of symmetric bimodal distribution. We define the distribution by means of a stochastic representation as the mixture of a symmetric component alpha normal random variable with respect to the power of a uniform random variable. The proposed distribution is more flexible in terms of its kurtosis than the slashed normal distribution. Properties involving moments and moment generating function are studied. The proposed distribution is illustrated with a real application by maximum likelihood procedure.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
12 - 1
Pages
55 - 66
Publication Date
2013/05
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2013.12.1.5How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Wenhao Gui
AU  - Pei-Hua Chen
AU  - Haiyan Wu
PY  - 2013
DA  - 2013/05
TI  - A Symmetric Component Alpha Normal Slash Distribution: Properties and Inferences
JO  - Journal of Statistical Theory and Applications
SP  - 55
EP  - 66
VL  - 12
IS  - 1
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2013.12.1.5
DO  - https://doi.org/10.2991/jsta.2013.12.1.5
ID  - Gui2013
ER  -